MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; DBD-TOTAL HIP

MEDLINE INDUSTRIES, LP; DBD-TOTAL HIP
Catalog Number DYNJG901013B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the customer, on (b)(6) 2025 the "drill bit broke while attempting to drill holes to repair capsule for posterior hip through bony tunnels" during a posterior total hip arthroplasty and was left in the patient.The customer reported "likely due to excessive torque from changing drill trajectory with tip of drill still in the bone.".
 
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2025 the "drill bit broke while attempting to drill holes to repair capsule for posterior hip through bony tunnels" during a posterior total hip arthroplasty and was left in the patient.The customer reported "likely due to excessive torque from changing drill trajectory with tip of drill still in the bone." the customer said that the procedure was able to be completed.The customer reported there was no serious injury, medical intervention, or follow-up care required related to the reported incident.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
DBD-TOTAL HIP
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
jessica walter
three lakes drive
northfield, IL 60093
MDR Report Key23646557
Report Number1423395-2025-00194
Device Sequence Number4769532
Product Code OJH
UDI-Device Identifier10195327679132
UDI-Public10195327679132
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberDYNJG901013B
Device Lot Number25ELA302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight91 KG